Alert archive / Nebraska / Fire Weather Watches in 2021
Fire Weather Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Mar 5, 2021, 2:28 AM MST for 26 counties in Nebraska. It took effect at Mar 6, 2021, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 5, 2021, 2:28 AM MST (09:28 UTC)
- In effect from
- Mar 6, 2021, 11:00 AM MST
- Expired
- Mar 5, 2021, 12:25 PM MST
- In force
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082 WWUS83 KLBF 050928 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 328 AM CST Fri Mar 5 2021 ...FIRE WEATHER CONDITIONS SATURDAY... .Strong south winds and very low afternoon relative humidity are are expected Saturday afternoon affecting western Nebraska and parts of north central Nebraska. This may lead to critical fire weather conditions. NEZ204-206-208>210-219-052215- /O.NEW.KLBF.FW.A.0001.210306T1800Z-210307T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 328 AM CST Fri Mar 5 2021 /228 AM MST Fri Mar 5 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN NEBRASKA AND PARTS OF NORTH CENTRAL NEBRASKA WEST OF HIGHWAY 183... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Saturday afternoon through Saturday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fire start will be capable of spreading rapidly and exhibit erratic behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
1 follow-up statement
499 WWUS83 KLBF 051925 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 125 PM CST Fri Mar 5 2021 ...FIRE WEATHER CONDITIONS SATURDAY... .Strong south winds and very low afternoon relative humidity are are expected Saturday afternoon affecting western Nebraska and parts of north central Nebraska. This may lead to critical fire weather conditions. NEZ204-206-208>210-219-060330- /O.UPG.KLBF.FW.A.0001.210306T1800Z-210307T0100Z/ /O.NEW.KLBF.FW.W.0001.210306T1800Z-210307T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 125 PM CST Fri Mar 5 2021 /1225 PM MST Fri Mar 5 2021/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM CST /7 PM MST/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA INCLUDING FIRE WEATHER ZONES 204, 206, 208, 209, 210, AND 219... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon CST /11 AM MST/ to 8 PM CST /7 PM MST/ Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...South 20 to 25 mph with gusts of 35 mph or more. * Relative Humidity...As low as 13 percent. * Impacts...Any fire start will be capable of spreading rapidly and exhibit erratic behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Mar 4, 10:08 PM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 4, 10:08 PM MST, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1108 PM CST Thu Mar 4 2021 .SHORT TERM...(This evening through Friday night) Issued at 353 PM CST Thu Mar 4 2021 The main forecast challenge continues to revolve around this streak of seasonably mild/warm weather. In addition, over the next 12 to 24 hours, precipitation may affect far southwest Nebraska while patchy fog is possible north and central overnight. This evening and tonight... The mid-latitude cyclone wrapping up over the central Plains is spreading a thick cirrus shield into western and southwest Nebraska this afternoon. Radar echoes have increased around KIML, but considering surface dew point depressions around 30F and recent webcam views, any ob would be virga or perhaps a sprinkle. Kept schc-chc PoP for areas along and south of Hwy 23 through 06z in case enough saturation in the mid levels can translate lower. If anything, the result would be a light rain shower. The best moisture convergence and isentropic upglide remain in eastern CO and western KS, which should limit potential for our forecast area. Later overnight (generally after 09z), continued upslope flow along with CAA may allow patchy fog to develop in the northern Sandhills and central Neb. Outlined the areas on the edge of the main cloud shield, which are climatologically favorable for fog. This also matches with 50%+ probability in the latest SREF for lower visby. Thinking any fog that does develop will be patchy and shallow as forecast soundings indicate a very small saturated layer, essentially first 20mb or so off the surface. For min temps, blended in some slightly warmer guidance for most spots to account for cloud cover and/or fog. Forecast ranges from mid 20s near KAIA to lower 30s central Neb. Friday and Fri night... The surface and upper lows responsible for today's clouds quickly scoots toward the Gulf Coast. Meanwhile, a surface high settles into the Upper Miss Valley and another over the central Rockies, while a weak surface trough/boundary bisects the Sandhills. However, an upper ridge builds over the Intermountain West and should help keep conditions dry for western Nebraska. A weak CAA scheme at H85 takes over early on with temps about 3-4C cooler than today. The max temp forecast is tricky since guidance has consistently been underestimating diurnal heating. Tried to play the middle ground of recent trends and the upcoming weak CAA, which gives widespread lower/mid 60s for highs. Southwest flow resumes at H85 later in the evening and is the first step of new WAA. Kept nighttime lows fairly mild near freezing. .LONG TERM...(Saturday through Thursday) Issued at 353 PM CST Thu Mar 4 2021 The stretch of above normal temps (by 20 degrees or more) and mainly dry weather continues into early next week with a large upper ridge overhead. The ridge amplifies over the High Plains this weekend, then broadens to start the workweek. A digging upper trough off the Pacific Coast then transitions the flow to southwesterly for Nebraska beginning midweek. Two surges of particularly warm temps (highs 70+) are in store... one for Saturday as 30+ kt southerly flow at H85 pulls in 10-15C air, and another Tuesday ahead of a strong cool front. These setups also correspond to increased fire weather concern. Widespread near critical conditions are anticipated Saturday as humidity values drop below 20 percent and winds gust above 30 mph at times. Other than this evening, the next chance of moisture comes with the front next Wed. While long range solutions diverge regarding temperatures, the potential exists for a rain-to- snow transition. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1108 PM CST Thu Mar 4 2021 Precipitation will remain across southern Kansas keeping north central Nebraska in dry conditions. Ceilings will remain in VFR through the time period and begin to scatter out by the afternoon. For KVTN, ceilings remain scattered through the TAF period with light winds. There is a low chance of some patchy fog early Friday morning, though, reducing visibilities down to 4 miles. Fog may push into KLBF, but confidence remains low and therefore is not included in the prevailing forecast at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Snively LONG TERM...Snively AVIATION...Kulik
Hazardous weather outlook, Mar 4, 2:17 PM MST, 12 hours 11 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 317 PM CST Thu Mar 4 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-052130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 317 PM CST Thu Mar 4 2021 /217 PM MST Thu Mar 4 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Fire weather conditions will be elevated for Friday afternoon across the eastern Panhandle with minimum humidity around 20 percent. Saturday near critical fire weather conditions possible across all of western and north central Nebraska. Minimum RH values around 20 percent or below. Winds out of the southwest with gust up to 35 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:54 AM MST | Dense Fog Advisory | LBF | Boyd, Garfield, Holt, Wheeler | 7 hr |
| Mar 5, 12:25 PM MST | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 31 hr |
Nearby
Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.